Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 78, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 18, 2005, 5:14 PM CDT for Jefferson County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2005, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 18, 2005, 6:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 87 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 182213
SVRLCH
TXC245-182315-
/O.NEW.KLCH.SV.W.0078.050618T2214Z-050618T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
514 PM CDT SAT JUN 18 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 615 PM CDT
* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF SEA RIM
STATE PARK...AND MOVING SOUTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
SEA RIM STATE PARK BY 540 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 2976 9394 2991 9395 2985 9417 2965 9413
2969 9396
$$1 follow-up statement
000
WWUS54 KLCH 182239
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 PM CDT SAT JUN 18 2005
TXC245-182315-
/O.CON.KLCH.SV.W.0078.000000T0000Z-050618T2315Z/
JEFFERSON TX-
538 PM CDT SAT JUN 18 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
JEFFERSON COUNTY...
AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF SEA RIM
STATE PARK..MOVING SOUTHWEST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF SEA RIM STATE PARK BY 545 PM CDT.
BROADCAST MEDIA REPORTED WIND GUSTS TO 62 MPH WITH THIS STORM.
LAT...LON 2969 9396 2998 9408 2990 9435 2960 9428
2966 9411
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:08 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 18, 1:08 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 108 PM CDT SAT JUN 18 2005 .DISCUSSION... RIDGE ACROSS THE CENTRAL AND SW CONUS CONTINUES TO HOLD WITH TROUGHS ANCHORED OVER THE ERN US AND W COAST. SHORTWAVE TRAVELING ALONG THE ERN EDGE OF THIS RIDGE HELPING TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS FROM S CENTRAL LOUISIANA EASTWARD. THIS ACTIVITY RUNS ALONG A WEAK FRONTAL BOUNDARY THAT EXTENDS FROM THE NE GULF/FLORIDA PANHANDLE WESTWARD ACROSS SRN LA INTO E TX. A FEW SHOWERS HAVE DEVELOPED ALONG THE WEAK CONVERGENCE LINE ACROSS SW LA EARLY THIS AFTERNOON...MOVING SOUTH. EXPECT THESE SHOWERS TO CONTINUE OVER SW LA AND EXTREME SE TX THROUGH EARLY EVENING. WATER VAPOR IMAGERY SHOWS DRIER AIR MOVING INTO THE SRN PLAINS ALONG THE BACKSIDE OF THE ERN US TROUGH. MODELS IN GOOD AGREEMENT WITH RIDGE BUILDING OVER THE AREA THE NEXT FEW DAYS. THE COMBINATION OF DRIER AIR AND SUBSIDENCE WILL LEAD TO HOT AND DRY WEATHER THROUGH AT LEAST WEDNESDAY. GFS CURRENTLY INDICATING A RATHER STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE SRN GULF OF MEXICO AROUND MID-WEEK MOVING NORTHWEST TOWARD THE TX COAST. ITS A BIT EARLY TO KNOW HOW THIS WILL DEVELOP. HOWEVER...IF IT DOES...WILL SEE INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE LATTER PART OF THE WEEK. FOR NOW...WILL GO WITH CHANCE POPS FROM THURSDAY THROUGH THE WEEKEND. && .AVIATION... MAY SEE VISIBILITIES REDUCED TO 4 TO 6 MILES AROUND SUNRISE AS PATCHY FOG DEVELOPS...OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. && .MARINE... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MAINLY EAST OF CAMERON THROUGH THE EVENING HOURS AS A WEAK FRONTAL BOUNDARY SAGS SLOWLY SOUTHWARD. HIGH PRESSURE WILL BUILD OVER THE COASTAL WATERS TONIGHT...ALLOWING FOR LIGHT NORTHEAST TO EAST WINDS AND SEAS AROUND 2 FEET OR LESS. EASTERLY WINDS AND SEAS ARE EXPECTED TO INCREASE WEDNESDAY IN RESPONSE TO A DEVELOPING LOW PRESSURE AREA OVER THE SOUTHERN GULF OF MEXICO. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 95 71 95 / 0 0 0 0 KBPT 73 95 71 97 / 0 0 0 0 KAEX 66 93 67 95 / 0 0 0 0 KLFT 72 94 72 94 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 18, 6:00 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT SAT JUN 18 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 191100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AS A WEAK FRONT PUSHES SOUTH ACROSS THE REGION AND INTERACTS WITH A MOIST UNSTABLE AIRMASS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL BUILD OVER THE REGION...SHUTTING OFF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST MID-WEEK. RAIN CHANCES RETURN LATE IN THE WEEK AS MOISTURE RETURNS TO THE REGION. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
In the hours before
Local storm report, Jun 18, 11:38 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1138 AM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM MARINE TSTM WIND 38 SW BURNS POINT 29.18N 91.97W
06/18/2005 43 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 268.
&&
MOGGEDLocal storm report, Jun 18, 11:52 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1152 AM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM MARINE TSTM WIND 38 S BURNS POINT 29.02N 91.53W
06/18/2005 45 MPH GMZ475 LA PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 107.
&&
MOGGEDLocal storm report, Jun 18, 3:28 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM MARINE TSTM WIND 35 SE GRAND CHENIER 29.41N 92.56W
06/18/2005 35 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 22.
0240 PM WATER SPOUT 10 SE GRAND CHENIER 29.66N 92.86W
06/18/2005 GMZ455 LA PUBLIC
SMALL WATERSPOUT SIGHTED TO THE NORTH BY PLATFORM IN EAST
CAMERON BLOCK 14.
0255 PM MARINE TSTM WIND 13 SE GRAND CHENIER 29.63N 92.82W
06/18/2005 35 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN EAST CAMERON BLOCK 14.
&&
SHAMBURGERLocal storm report, Jun 18, 3:58 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL CREOLE 29.80N 93.11W
06/18/2005 0.25 INCH CAMERON LA PUBLIC
NUMEROUS REPORTS OF PEA SIZE HAIL IN CREOLE.
&&
SHAMBURGERLocal storm report, Jun 18, 4:32 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
432 PM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST 3 E CONSTANCE BEACH 29.77N 93.53W
06/18/2005 60 MPH CAMERON LA PUBLIC
REPORTED AT SHELL STINGRAY PLANT
&&
SHAMBURGERLocal storm report, Jun 18, 5:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT SAT JUN 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM MARINE TSTM WIND 19 SE SABINE PASS 29.54N 93.67W
06/18/2005 40 MPH GMZ450 LA PUBLIC
REPORTED BY PLATFORM IN SABINE PASS BLOCK 13
&&
SHAMBURGERNearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.